MAUDE Adverse Event Report: COOK INC ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Crack (1135); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a zenith with z-trak aaa endovascular graft converter was unable to advance during a procedure on an unknown patient.This led to cracking of the inner cannula.Additional information regarding event and patient details has been requested, but is currently unavailable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
Additional information provided on 10mar2022 indicated the intended procedure was to use the graft converter to close the left iliac artery.After difficulty with the graft converter, a competitor's iliac leg grafts were able to be advanced and placed, converting the procedure into a standard evar.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information provided on 03mar2022 indicated an 8mm percutenous transluminal angioplasty (pta) balloon was used in the external and common iliacs to aid in introducing a competitor's aaa main body device and deploy it in the infrarenal aorta.The zenith with z-trak aaa endovascular graft converter was inserted in the groin, and was noted to have difficulty advancing due to calcifications.The delivery system was removed and performed another pta.A second attempt to insert the delivery system was made, and the delivery system kinked.It was noted the wire guide was stuck inside the inner cannula of the delivery system.As a result, the physician converted to a bilateral evar procedure instead of the unilateral evar procedure that was originally planned.
 
Additional Manufacturer Narrative
E1 - customer (person): postal code: (b)(6).Investigation ¿ evaluation.Odense universitet hospital in odense, denmark reported that the cook aortic intervention product was unable to advance, and the inner cannula cracked.The complaint device was a zenith with z-trak aaa endovascular graft converter (rpn: esc-32-12-80-zt, lot: 10047345).The female patient had been diagnosed with an abdominal aortic aneurysm (aaa).Her vessel anatomy was described as "very calcified.¿ the patient underwent an evar procedure on (b)(6) 2022 and the clinician¿s plan was to use the zenith with z-trak aaa endovascular graft converter and close the left iliac side.The patient first underwent percutaneous transluminal angioplasty (pta) of the external and common iliac arteries using an 8 mm pta balloon.An endovascular aortic repair (evar) procedure was completed next.A medtronic main body device was deployed in the infrarenal aorta.Next, the zenith with z-trak aaa endovascular graft converter (rpn: esc-32-12-80-zt, lot: 10047345) was inserted into the groin.It was reported that there was a lot of calcifications that prevented the sheath from moving forward.The delivery system with the enclosed graft was removed.Pta was completed again.During the second attempt to advance the delivery system, it kinked.The lunderquist wire that the delivery system was being advanced over jammed inside the inner cannula of the delivery system the inner cannula cracked.The device was removed and was not deployed.A conversion to a bilateral evar was made instead of the unilateral evar that was originally planned.The main body graft and iliac leg grafts from medtronic were able to be advanced and placed in the patient.Reviews of the documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that appropriate inspections are in place relative to the reported device failure.A review of the device history record (dhr) for lot 10047345 found no nonconformances that could have contributed to the reported failure mode.Subassembly lot sa9916657 had one nonconformance that was re-worked and re-inspected prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The device was packaged with ifu t_eaaaz_rev1.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.4 warnings and precautions.4.2 patient selection, treatment and follow-up.Access vessel diameter (measured inner wall to inner wall) and morphology minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of the profile of a 14 french to 20 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous, or thrombus-lined may preclude placement of the ancillary components and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.4.5 implant procedure: do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith aaa ancillary component.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.Maintain wire guide position during delivery system insertion.After review of the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.Evidence provided by the complaint facility, dhr, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices in house or in the field.Based on the information provided, no returned product and the results of our investigation, a definitive cause for the failure could not be established.It was reported the patient had a lot of calcification present that prevented the sheath from advancing.Patient anatomy or the medical procedure itself could not be ruled out as possible causes for the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13619212
Report Number1820334-2022-00311
Device Sequence Number5644177
Product Code MIH
UDI-Device Identifier10827002551937
UDI-Public(01)10827002551937(17)221003(10)10047345
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2022
Device Model NumberN/A
Device Catalogue NumberESC-32-12-80-ZT
Device Lot Number10047345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/03/2022
03/10/2022
05/23/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/09/2022
03/11/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM PTA BALLOON; LUNDERQUIST WIRE; MEDTRONIC AAA MAIN BODY
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale